MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. SUPREME¿ ELECTROPHYSIOLOGY CATHETER, HEXAPOLAR (UNIPOLAR RECORDING), 120 CM LENG; DIAGNOSTIC EP CATHETER

ST. JUDE MEDICAL, INC. SUPREME¿ ELECTROPHYSIOLOGY CATHETER, HEXAPOLAR (UNIPOLAR RECORDING), 120 CM LENG; DIAGNOSTIC EP CATHETER
Model Number 401877
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 09/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A cardiac tamponade was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported tamponade could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.
 
Event or Problem Description
9680001-2018-00149, 3008452825-2018-00341, 2182269-2018-00122.Following a vt ablation procedure, a tamponade occurred.The procedure was completed with no performance issues noted and an echocardiogram immediately following the procedure was normal.The day following, the patient didn¿t feel well.An echocardiogram revealed a tamponade for which a pericardiocentesis was performed to stabilize the patient.

Brand Name
SUPREME¿ ELECTROPHYSIOLOGY CATHETER, HEXAPOLAR (UNIPOLAR RECORDING), 120 CM LENG
Common Device Name
DIAGNOSTIC EP CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key7931536
Report Number2182269-2018-00127
Device Sequence Number13815215
Product Code DRF
UDI-Device Identifier05414734201612
UDI-Public05414734201612
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K002976
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number401877
Device Lot Number6311834
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2018
Initial Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;